CSN Login
Members Online: 10

Cerebrospinal fluid leak from ear

JohnG
Posts: 12
Joined: Apr 2003

I had nasopharyngeal carcinoma (stage IV - T2N3) in 2002, and I completed induction chemotherapy and IMRT radiation in 2003. I've done well since. Now I have a cerebrospinal fluid leak from my right ear. I have suffered no head trauma so I suppose the insult to my dura is probably from the radiation. Anyone else experience this?

John

shmurciakova's picture
shmurciakova
Posts: 910
Joined: Dec 2002

That would be a question I would ask the doc if I were you! I hope everything is OK. Are you sure that is what it is?? Well, I have no experience w/ your type of cancer, I do have an annoying long term effect that I am going to post on here though. Hopefully someone with more experience can help you.
Sincerely, Susan.

slasseter
Posts: 1
Joined: Jul 2004

I also had the same kind of cancer, and have the drainage from my right ear. I lost hearing in both ears,,and the drainage caused problems with my aide.Not only with my aide,,but I would also have ear infections. Ocassionally, I will use drops prescribed by the doctor. It doesn't seem like anything works permanently. However, I am recovered from the cancer,,just dealing with the side effects.
Sue

prettypink14
Posts: 1
Joined: May 2013

I had chemotherapy last year and my final treafment was taxol for breast cancer. Since then. I've been experiencing fluid build up behind my left ear. Under the assumption I was experiencing allergies, which  I've never had, the ENT was treating me with with nasal sprays. Nonetheless, the doctor decided to put in a tube to help  th e drainage and found that there was too much of a drain. Long.story.short after an MRI and CT scan I was diagnosed with csf multiple leaks. Well the docs are telling me that it's from being short, overweight and middle aged. I've never in my life had an ear problem and I know many women with  the same physique and does have these problems. I truly.believe Taxol played a major role in the deterioration of this bine that connects the brain and the ear. Taxol and the day after injection of chemo attacks the bones and makss you feel as. if  you have the flu. Now I have to have brain surgery with the possibility of being exposed to meningitis. Is there anyone out there that has similar issues?

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network